Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 95, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 8, 2007, 5:42 PM CDT for McIntosh County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2007, 5:42 PM CDT (22:42 UTC)
- Expired
- Sep 8, 2007, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 082242
FFWTSA
OKC091-090245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 945 PM CDT
* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4
MILES WEST OF STIDHAM TO 8 MILES WEST OF HANNA...MOVING EAST AT 15
MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 945 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...RAIFORD...VIVIAN AND EUFAULA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3553 9582 3536 9597 3518 9601 3523 9562
3545 9544
$$1 follow-up statement
000
WGUS74 KTSA 090017
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT SAT SEP 8 2007
OKC091-090027-
MCINTOSH OK-
717 PM CDT SAT SEP 8 2007
...THE FLASH FLOOD WARNING FOR MCINTOSH COUNTY IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3553 9582 3536 9597 3518 9601 3523 9562
3545 9544
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 4:00 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 8, 4:00 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT SAT SEP 8 2007
.DISCUSSION...
HAVE DECIDED TO MAINTAIN THE CURRENT FLASH FLOOD WATCH AS IS.
WIDESPREAD HEAVY RAINFALL ACROSS NORTHEAST OKLAHOMA HAS ENDED BUT
MAY STILL SEE SOME SCATTERED DEVELOPMENT OVER THE NEXT FEW HOURS
AND IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO RESULT IN MORE
FLOODING. OVERNIGHT THE FOCUS FOR HEAVY RAINFALL WILL SHIFT TO THE
EAST AND SOUTH SO WILL KEEP THE WATCH GOING FOR NORTHWEST
ARKANSAS UNTIL SUNDAY MORNING. CONSIDERED EXPANDING IT BACK INTO
PARTS OF SOUTHEAST OKLAHOMA BUT WILL HOLD OFF FOR NOW AS FLASH
FLOOD GUIDANCE VALUES ARE GENERALLY GREATER THAN 3 INCHES IN 3
HOURS IN THAT AREA AND CONFIDENCE IS NOT GREAT ENOUGH THAT THIS
WILL BE EXCEEDED. STILL COULD SEE WIDESPREAD 1-3 INCH AMOUNTS
THOUGH IN SOUTHEAST OKLAHOMA OVERNIGHT.
WEAK COLD FRONT WILL MOVE SLOWLY SOUTH THROUGH THE AREA TONIGHT
AND SUNDAY. SOME DRYING WILL TAKE PLACE NORTH OF THE FRONT BUT
CANNOT COMPLETELY RULE OUT WIDELY SCATTERED CONVECTION SUNDAY
AFTERNOON SO WILL LEAVE POPS IN EVERYWHERE.
A STRONGER FRONT WILL PUSH ACROSS THE AREA MONDAY NIGHT WITH RAIN
CHANCES INCREASING AGAIN MONDAY IN ADVANCE OF THIS FRONT AND UPPER
TROF. DISREGARDED THE WRF/NAM SOLUTION SO DRIED THINGS OUT BY
TUESDAY WITH TEMPERATURES WELL BELOW NORMAL.
AN EVEN STRONGER FRONT WILL SWEEP ACROSS THE AREA THURSDAY NIGHT
OR FRIDAY. THE GFS APPEARS TO BE HAVING ITS USUAL PROBLEM OF
DEVELOPING LEE SIDE CYCLOGENESIS TOO FAR NORTH INTO THE COLD AIR
WHICH RESULTS IN THAT MODEL DELAYING THE FRONT. EXPECT THE FRONT
TO COME THROUGH MUCH EARLIER THAN THE GFS INDICATES. POST FRONTAL
CLOUDINESS AND PRECIPITATION WILL BE A CONCERN AND ADDED POPS FOR
FRIDAY AND SATURDAY. DID NOT GET TOO CARRIED AWAY WITH
TEMPERATURES BUT IF CLOUDS AND PRECIPITATION DO INDEED
MATERIALIZE...DAYTIME READINGS MAY BE MUCH LOWER THAN FORECAST
FRIDAY AND SATURDAY.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 86 66 84 / 60 20 20 40
FSM 72 87 70 88 / 90 60 30 50
MLC 72 87 69 87 / 90 40 30 50
BVO 64 86 62 83 / 40 20 20 30
FYV 67 83 63 83 / 90 50 30 40
BYV 66 82 65 81 / 90 50 30 40
MKO 70 85 68 85 / 80 40 20 40
MIO 66 85 64 82 / 50 20 20 30
F10 70 85 67 85 / 80 40 20 40
HHW 72 89 71 87 / 70 50 30 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020.
&&
SHORT TERM...06
LONG TERM....05
PLATEHazardous weather outlook, Sep 8, 12:42 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT SAT SEP 8 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 PM CDT SAT SEP 8 2007
...POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING CONTINUES...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...ENTIRE AREA.
ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...ENTIRE AREA. ONSET...ONGOING.
AREA AT GREATEST RISK...EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.
DISCUSSION...
THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WILL CONTINUE THROUGH TONIGHT. AN APPROACHING UPPER LOW... COMBINED
WITH A WEAK SURFACE FRONTAL BOUNDARY WILL INTERACT WITH A TROPICAL
ENVIRONMENT TO CONTINUE TO PRODUCE AREAS OF HEAVY RAINFALL WITH
EMBEDDED THUNDERSTORMS. THE HEAVIEST RAIN WILL BE ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS IN THE VICINITY OF THE FRONTAL
BOUNDARY... WHICH WILL TEND TO TRANSLATE SOUTHWARD OVER TIME. DUE TO
THE TROPICAL NATURE OF THE AIRMASS ACROSS THE AREA... THUNDERSTORMS
WILL BE EFFICIENT RAINFALL PRODUCERS. THEREFORE... HIGH RAINFALL TOTALS
WILL BE POSSIBLE IN A SHORT PERIOD OF TIME... MAKING FLASH
FLOODING A SIGNIFICANT RISK.
IN ADDITION... THERE IS A LIMITED RISK OF SEVERE WEATHER THIS
AFTERNOON... MAINLY ACROSS SOUTHEAST OKLAHOMA. SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST OKLAHOMA DURING THE
AFTERNOON AS THE AIRMASS BECOMES INCREASINGLY UNSTABLE DUE TO
SURFACE HEATING. THE MAIN THREAT FROM THESE STORMS IS DOWNBURST
WINDS APPROACHING 60 MPH. THE THREAT FOR SEVERE THUNDERSTORMS WILL
DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY
AS THE WEAK FRONTAL BOUNDARY CURRENTLY ACROSS THE AREA SLOWLY MOVES
TO THE SOUTH AND EAST. A MORE SIGNIFICANT COLD FRONT WILL MOVE THROUGH
THE AREA MONDAY NIGHT INTO TUESDAY... PUTTING AND END TO THE RAIN CHANCES.
COOLER AND DRIER CONDITIONS ARE EXPECTED MID TO LATE WEEK AS HIGH PRESSURE
BUILDS IN THE WAKE OF THE COLD FRONT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 8, 12:59 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SAT SEP 8 2007
OKZ070-071-081845-
MCINTOSH OK-MUSKOGEE OK-
1259 PM CDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
EASTERN MCINTOSH
AT 1259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF PORUM...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BRIARTOWN...PORUM...WARNER
AND WEBBERS FALLS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3553 9513 3546 9508 3541 9510 3538 9515
3536 9515 3529 9521 3528 9523 3533 9542
3545 9548 3562 9513Special weather statement, Sep 8, 2:30 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT SAT SEP 8 2007
ARZ020-082015-
FRANKLIN AR-
230 PM CDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
AT 230 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF TURNERS BEND...MOVING EAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...
BARNES...TURNERS BEND...CASS AND REDDING.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3572 9397 3562 9397 3563 9369 3577 9369
3577 9387Special weather statement, Sep 8, 3:20 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT SAT SEP 8 2007
ARZ020-082115-
FRANKLIN AR-
320 PM CDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 320 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF VESTA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...CHARLESTON...
BRANCH...PETER PENDER...VESTA...MEG...DENNING...CECIL...ALTUS AND
WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3546 9407 3525 9408 3523 9392 3541 9370
3552 9370 3551 9403Special weather statement, Sep 8, 5:28 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
528 PM CDT SAT SEP 8 2007
OKZ071-082330-
MCINTOSH OK-
528 PM CDT SAT SEP 8 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 528 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF VERNON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...EUFAULA...HANNA...VERNON...
RAIFORD...VIVIAN...STIDHAM...ONAPA AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3528 9609 3513 9600 3528 9549 3551 9559Local storm report, Sep 8, 5:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT SEP 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM FLASH FLOOD 2 E BROKEN ARROW 36.05N 95.75W
09/08/2007 WAGONER OK LAW ENFORCEMENT
ROADS FLOODED
0400 AM FLASH FLOOD 2 E BROKEN ARROW 36.05N 95.75W
09/08/2007 WAGONER OK LAW ENFORCEMENT
ROADS FLOODED
0750 AM FLASH FLOOD OILTON 36.08N 96.58W
09/08/2007 CREEK OK LAW ENFORCEMENT
FLOODING OF SECONDARY ROADS...WITH SOME WASHED OUT AND
IMPASSIBLE.
0900 AM FLASH FLOOD TALALA 36.53N 95.70W
09/08/2007 ROGERS OK PUBLIC
SECONDARY ROADS FLOODED.
0205 PM TSTM WND DMG SALLISAW 35.46N 94.79W
09/08/2007 SEQUOYAH OK LAW ENFORCEMENT
A SIGN WAS BLOWN DOWN...HITTING AND DAMAGING A CAR.
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:58 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Sep 7, 10:09 PM CDT | Special Weather Statement | TSA | Washington | 51 min |
| Sep 7, 10:43 PM CDT | Special Weather Statement | TSA | Creek | 62 min |
| Sep 7, 11:01 PM CDT | Special Weather Statement | TSA | Muskogee | 59 min |
| Sep 8, 12:40 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| Sep 8, 3:45 AM CDT | Flash Flood Warning | TSA | Tulsa, Wagoner | 3 hr |
| Sep 8, 3:55 AM CDT | Flash Flood Warning | TSA | Nowata, Washington | 3 hr |
| Sep 8, 5:12 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Sep 8, 6:48 AM CDT | Flash Flood Warning | TSA | Tulsa | 4 hr |
| Sep 8, 7:00 AM CDT | Flash Flood Warning | TSA | Nowata, Washington | 4 hr |
| Sep 8, 7:34 AM CDT | Flash Flood Warning | TSA | Creek | 3 hr |
| Sep 8, 7:38 AM CDT | Flash Flood Warning | TSA | Rogers | 4 hr |
| Sep 8, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 60 hr |
| Sep 8, 12:59 PM CDT | Special Weather Statement | TSA | Muskogee | 46 min |
| Sep 8, 1:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 65 min |
| Sep 8, 3:15 PM CDT | Flash Flood Warning | TSA | Muskogee | 3 hr |
| Sep 8, 5:28 PM CDT | Special Weather Statement | TSA | McIntosh | 62 min |
Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.